MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM Y-TYPE BLOOD SET, 200 MICRON FILTER, CLAVE SECONDARY PORT, CLAVE Y-; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM Y-TYPE BLOOD SET, 200 MICRON FILTER, CLAVE SECONDARY PORT, CLAVE Y-; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 14220-01
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the device was requested to be returned for evaluation, it has not been received.Without the returned device, a probable cause is unable to be determined.
 
Event or Problem Description
It was reported that a primary plum y-type blood set, 200 micron filter, clave secondary port, clave y-site, non-vented, secure lock, 110 inch generated a leak during patient use.The reporter stated, ¿plum set damage, resulted in leakage at inlet tubing of cassette.¿ the quantity affected is 1, and the sample is available for return.A sample picture is available showing the product involved with a red circle mark indicating where there is damage.The event was noted during infusion, and the drug name was unknown.There was no drug exposure to anyone and no impact on the patient or healthcare provider.The set was replaced, and therapy resumed.There was no other physical damage noted to the product.There was no patient harm reported.
 
Additional Manufacturer Narrative
A picture with a red circle outlining the junction between the inlet tube and the primary port was returned.Received one (1) used list #14220-01 primary plum y-type blood set.Under uv light inspection excessive solvent was observed on the incoming tube connected to the primary port.Spotty solvent appeared to be present in the juncture area.The set was leak-tested per specification.A leak was noted at the primary port tube juncture.Green dye was pushed through the cassette to try and identify the cause of the leak and a channel leak was observed.The complaint of plum set damage resulting in leakage at the inlet tubing of the cassette can be confirmed.The probable cause of the leak is due to an error in the solvent application during manufacturing.The lot history was reviewed, and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
PRIMARY PLUM Y-TYPE BLOOD SET, 200 MICRON FILTER, CLAVE SECONDARY PORT, CLAVE Y-
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19177887
Report Number9615050-2024-00328
Device Sequence Number6989141
Product Code FPA
UDI-Device Identifier10887787002475
UDI-Public(01)10887787002475(17)260501(10)13605305
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K141789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Catalogue Number14220-01
Device Lot Number13605305
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer05/24/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED FLUID, UNK MFR
Patient SexUnknown